MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY BASE INSERT FOR PATELLA CLAMP; SURGICAL INSTRUMENT FOR KNEE SURGERIES

MEDACTA INTERNATIONAL SA GMK EFFICIENCY BASE INSERT FOR PATELLA CLAMP; SURGICAL INSTRUMENT FOR KNEE SURGERIES
Catalog Number 11.00005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 21 february 2019: set ref (b)(4), lot 186526: (b)(4) items manufactured and released on 07-aug-2018 expiration date: 2023-07-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.As regards the semifinished lot: mat25760, another event has been reported on the same broken part.Visual inspection performed by r&d product manager: the visual inspection confirmed what reported into the complaint form.The instrument damage could have been reasonably caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.
 
Event or Problem Description
After the patella implantation, the surgeon noticed that 2 out of 4 spikes of the base insert for patella clamp were broken.Missing pins were found around patient patella and tendon.The surgeon was able to retrieve the pins from the patient's body.

Brand Name
GMK EFFICIENCY BASE INSERT FOR PATELLA CLAMP
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8358045
Report Number3005180920-2019-00076
Device Sequence Number16652792
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Catalogue Number11.00005
Device Lot Number186526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;